MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Ulcer (2274); Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559); Restenosis (4576)
Date of Event 07/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with symptoms of left lower extremity ischemia and new ulcers on the 1st and 3rd toes, requiring hospitalization, medical intervention and medication, and potential amputation.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion was in the left femoral-peroneal bypass and left peroneal artery with 4.00 mm proximal reference vessel diameter and 4.00 mm distal reference vessel diameter with lesion length 100 mm with 90% stenosis.Prior to target lesion treatment with study device, pre-dilatation was performed using 3.5 mm x 150 mm sterling pta balloon.Treatment of target lesion was performed by dilatation using study device of size 4 mm x 100 mm ranger drug-coated balloon, the final residual stenosis was noted to be 10%.On (b)(6) 2022, the subject was discharged form hospital on dual antiplatelet therapy.On (b)(6) 2022, the subject was noted with symptoms related to left lower extremity ischemia.On (b)(6) 2022, target lesion revascularization was attempted, but it was unsuccessful.On (b)(6) 2022, the subject was hospitalized for further evaluation and treatment.In response to the event, the subject was treated with medication.The subject was noted with new ulcer on left 1st and 3rd toe.On (b)(6) 2022, the subject was discharged form hospital.Per edc, the subject was planned for amputation.On (b)(6) 2022, subject visited the hospital and was hospitalized for further medical evaluation and treatment.In response to the event, subject was treated medically and amputation was planned however, subject refused to undergo amputation.Per edc, event is considered to be ongoing.On (b)(6) 2022, subject was discharged from the hospital.
 
Additional Manufacturer Narrative
Patient identifier- (b)(6).Age at time of enrollment- 86 years old.
 
Additional Manufacturer Narrative
A1: patient identifier- (b)(6) a2: age at time of enrollment- 86 years old fields updated in the first supplemental report: b2- removed disability or permanent damage as it is not related to the ranger device.B5- added additional narrative h6- removed ulcer from patient codes.
 
Event or Problem Description
It was reported that the patient presented with symptoms of left lower extremity ischemia and new ulcers on the 1st and 3rd toes, requiring hospitalization, medical intervention and medication, and amputation.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion was in the left femoral-peroneal bypass and left peroneal artery with 4.00 mm proximal reference vessel diameter and 4.00 mm distal reference vessel diameter with lesion length 100 mm with 90% stenosis.Prior to target lesion treatment with study device, pre-dilatation was performed using 3.5 mm x 150 mm sterling pta balloon.Treatment of target lesion was performed by dilatation using study device of size 4 mm x 100 mm ranger drug-coated balloon, the final residual stenosis was noted to be 10%.On (b)(6)2022, the subject was discharged form hospital on dual antiplatelet therapy.On (b)(6) 2022, the subject was noted with symptoms related to left lower extremity ischemia.On (b)(6) 2022, target lesion revascularization was attempted, but it was unsuccessful.On (b)(6) 2022, the subject was hospitalized for further evaluation and treatment.In response to the event, the subject was treated with medication.The subject was noted with new ulcer on left 1st and 3rd toe.On (b)(6) 2022, the subject was discharged form hospital.Per edc, the subject was planned for amputation.On (b)(6)2022, subject visited the hospital and was hospitalized for further medical evaluation and treatment.In response to the event, subject was treated medically and amputation was planned however, subject refused to undergo amputation.Per edc, event is considered to be ongoing.On (b)(6)2022, subject was discharged from the hospital.It was further reported that the ranger drug coated balloon was not related to the incidents of the ulcers on the patient toes on (b)(6)2022.Left lower extremity ischemia, however, remains possibly related to use of the ranger drug coated balloon.It was also further reported that on (b)(6) 2022, 322 days post index procedure, stenosis noted in the peroneal artery was treated with femoral anterior artery bypass with synthetic graft and was also treated with medication.On the same day, the event was considered resolved.On (b)(6) 2022, the subject was discharged from the hospital.
 
Event or Problem Description
It was reported that the patient presented with symptoms of left lower extremity ischemia and new ulcers on the 1st and 3rd toes, requiring hospitalization, medical intervention and medication, and amputation.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion was in the left femoral-peroneal bypass and left peroneal artery with 4.00 mm proximal reference vessel diameter and 4.00 mm distal reference vessel diameter with lesion length 100 mm with 90% stenosis.Prior to target lesion treatment with study device, pre-dilatation was performed using 3.5 mm x 150 mm sterling pta balloon.Treatment of target lesion was performed by dilatation using study device of size 4 mm x 100 mm ranger drug-coated balloon, the final residual stenosis was noted to be 10%.On (b)(6) 2022, the subject was discharged form hospital on dual antiplatelet therapy.On (b)(6) 2022, the subject was noted with symptoms related to left lower extremity ischemia.On (b)(6) 2022, target lesion revascularization was attempted, but it was unsuccessful.On (b)(6) 2022, the subject was hospitalized for further evaluation and treatment.In response to the event, the subject was treated with medication.The subject was noted with new ulcer on left 1st and 3rd toe.On (b)(6) 2022, the subject was discharged form hospital.Per edc, the subject was planned for amputation.On (b)(6) 2022, subject visited the hospital and was hospitalized for further medical evaluation and treatment.In response to the event, subject was treated medically and amputation was planned however, subject refused to undergo amputation.Per edc, event is considered to be ongoing.On (b)(6) 2022, subject was discharged from the hospital.It was further reported that the ranger drug coated balloon was not related to the incidents of the ulcers on the patient toes on (b)(6) 2022.Left lower extremity ischemia, however, remains possibly related to use of the ranger drug coated balloon.It was also further reported that on (b)(6) 2022, 322 days post index procedure, stenosis noted in the peroneal artery was treated with femoral anterior artery bypass with synthetic graft and was also treated with medication.On the same day, the event was considered resolved.On (b)(6) 2022, the subject was discharged from the hospital.It was again further reported that on (b)(6) 2022, the subject visited the hospital with worsening symptoms related to left lower extremity critical limb threatening ischemia with rest pain and tissue loss (gangrene 4th toe) and occluded femoral-peroneal bypass graft.On the same date, subject was hospitalized and was administered with iv antibiotics and heparin gtt for revision of bypass graft.On (b)(6) 2022, 322 days post index procedure, occlusion noted in the femoral to peroneal bypass was treated with end to side bypass surgery from left proximal superficial femoral artery to peroneal artery using propaten graft.Additionally on the same day, stenosis noted in the left common femoral artery, proximal profunda femoral artery and left proximal sfa was treated with endarterectomy.Per edc, (b)(6) 2022, the event was considered resolved.
 
Additional Manufacturer Narrative
A1: patient identifier- (b)(6).A2: age at time of enrollment- 86 years old.Fields updated in the first supplemental report: b2- removed disability or permanent damage as it is not related to the ranger device.
 
Additional Manufacturer Narrative
A2: age at time of enrollment- 86 years old.
 
Event or Problem Description
It was reported that the patient presented with symptoms of left lower extremity ischemia and new ulcers on the 1st and 3rd toes, requiring hospitalization, medical intervention and medication, and amputation.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2022 as a part of the clinical trial.The target lesion was in the left femoral-peroneal bypass and left peroneal artery with 4.00 mm proximal reference vessel diameter and 4.00 mm distal reference vessel diameter with lesion length 100 mm with 90% stenosis.Prior to target lesion treatment with study device, pre-dilatation was performed using 3.5 mm x 150 mm sterling pta balloon.Treatment of target lesion was performed by dilatation using study device of size 4 mm x 100 mm ranger drug-coated balloon, the final residual stenosis was noted to be 10%.On (b)(6) 2022, the subject was discharged form hospital on dual antiplatelet therapy.On (b)(6) 2022, the subject was noted with symptoms related to left lower extremity ischemia.On (b)(6) 2022, target lesion revascularization was attempted, but it was unsuccessful.On (b)(6) 2022, the subject was hospitalized for further evaluation and treatment.In response to the event, the subject was treated with medication.The subject was noted with new ulcer on left 1st and 3rd toe.On (b)(6) 2022, the subject was discharged form hospital.The subject was planned for amputation.On (b)(6) 2022, subject visited the hospital and was hospitalized for further medical evaluation and treatment.In response to the event, subject was treated medically and amputation was planned however, subject refused to undergo amputation.The event is considered to be ongoing.On (b)(6) 2022, subject was discharged from the hospital.It was further reported that the ranger drug coated balloon was not related to the incidents of the ulcers on the patient toes on (b)(6) 2022.Left lower extremity ischemia, however, remains possibly related to use of the ranger drug coated balloon.It was also further reported that on (b)(6) 2022, 322 days post index procedure, stenosis noted in the peroneal artery was treated with femoral anterior artery bypass with synthetic graft and was also treated with medication.On the same day, the event was considered resolved.On (b)(6) 2022, the subject was discharged from the hospital.It was again further reported that on (b)(6) 2022, the subject was also noted with red drainage wound in the left fourth interspace, along with redness and swelling on the foot.Hence, the subject was instructed to visit the hospital for further evaluation.The subject visited the clinic with new complaints of left foot ulcer which was painful with ambulation.Physical examination revealed non-pitting focal edema in the left lateral forefoot, ulceration of dorsal right foot measuring 2 cm x 2 cm which was superficial in depth, periphery of ulceration was 80% granular with 20% fibrotic with moderate serous drainage.Ulceration noted in left 4th interspace was superficially limited to breakdown of the skin, macerated soft tissue surrounding, and erythema in the left lateral forefoot.Subject was assessed for diabetic infection of left foot and was given bactrim for 7 days.Subject was also noted with right foot ulcer with exposed fat layer.Based on the findings, aquacel ag was recommended for alteration of clothing and to follow up with podiatry.On (b)(6) 2022, the subject visited the outpatient department with complaints of pain in their left foot while lying down, especially at night.Subject was on dual antiplatelet therapy along with statins.Of note, the subject had been followed by podiatry for left 5th toe wound and right dorsal foot wound.On the same day, resting left ankle brachial index was noted to be 0.14 with non-audible dorsalis pedis.Subsequently, arterial duplex revealed occluded femoral to peroneal graft distal to distal anastomosis, plaque at proximal peroneal artery and common femoral artery without any evidence of hemodynamically significant stenosis.Based on the findings, the subject was recommended for a left lower extremity angiogram with possible intervention at a later date.On (b)(6) 2022, the subject visited the hospital for planned left lower extremity angiogram for the indication of left lower extremity ischemic rest pain and toe gangrene.On the same day, left lower extremity angiogram revealed patent origin of left superficial femoral artery, occluded mid segment of left superficial femoral artery, occluded popliteal artery with no reconstitution, occluded peroneal artery at origin with proximal reconstitution with run off to foot, and diffusely diseased anterior tibial artery and peroneal artery.On the same day, treatment of occlusion noted in the left femoral to peroneal artery graft was attempted, however, attempts to cross the occluded lesion were unsuccessful.The non-boston scientific closure device was used in the groin and supplementary pressure was applied for hemostasis.On (b)(6) 2022, the subject revisited the hospital with worsening symptoms related to left lower extremity critical limb threatening ischemia with rest pain and tissue loss (gangrene 4th toe) and occluded femoral-peroneal bypass graft.On the same date, the subject was hospitalized and was administered with iv antibiotics and heparin gtt for revision of bypass graft.On (b)(6) 2022, 322 days post index procedure, occlusion noted in the left femoral to peroneal bypass was treated by end to side bypass surgery with proximal anastomotic site of left proximal superficial femoral artery to distal anastomotic site of peroneal artery using 6 mm non-boston scientific graft.In addition, during revascularization procedure, stenosis was noted in the left common femoral artery, left proximal profunda femoral artery, and left proximal superficial femoral artery.Longitudinal arteriotomy was performed from left distal common femoral artery onto the proximal profunda femoral artery followed by endarterectomy of cfa, profunda femoral artery and origin of superficial femoral artery using freer elevator which was closed using bovine pericardial patch using 6-0 non-boston scientific sutures.Subsequently, flow was restored in a usual fashion with triphasic signals noted in peroneal artery distal to repair, biphasic posterior tibial (pt) and dorsalis pedis (dp) signals in the foot and monophasic anterior tibial artery.Hemostasis was achieved in the wounds with closure of deep layers and skin using sutures.On 07-dec-2022, the event was considered resolved.Subsequently, subject was taken to icu for close monitoring and care due to hypotension which required neo.Pressor support was weaned, and low dose heparin was stopped due to drop in hemoglobin and hematocrit.On (b)(6) 2022, lower extremity arterial physiology study revealed improved left abi of 0.69 and 0.75 in dorsalis pedis artery and posterior tibial artery respectively.On (b)(6) 2022, the subject underwent gangrenous left fourth toe amputation and second toe debridement of distal phalanx down to bone left second toe was amputated.The foot was dressed in xeroform, kerlix and ace wrap.The subject was prescribed doxycycline for one month.On (b)(6) 2022, the subject was discharged from hospital on aspirin and apixaban.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16559470
Report Number2124215-2023-11615
Device Sequence Number5729296
Product Code ONU
UDI-Device Identifier08714729975823
UDI-Public08714729975823
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number04141H21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer03/21/2023
04/14/2023
05/06/2025
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date04/13/2023
05/01/2023
05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age86 YR
Patient SexMale
Patient RaceWhite